MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: 18 years or older.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the moderately tortuous external iliac artery.A 7.0 x 20, 75cm mustang balloon catheter was advanced for post dilation.However, during inflation, the balloon ruptured.The procedure was completed with a 8.0x20x75 mustang balloon catheter.No patient complications were reported.
 
Additional Manufacturer Narrative
Age at time of event: 18 years or older.Initial reported facility name - (b)(6).Device evaluated by mfr: the device was returned for analysis.Visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.Blood was identified within the balloon and inflation lumen which is evidence of a device leak.The returned device was attached to a boston scientific encore inflation unit.Positive pressure was applied when liquid was observed to be leaking from a balloon pinhole located approximately 5mm proximal of the distal markerband.An examination of the balloon material and distal markerband identified no issues.Visual and microscopic examination observed no issues with the tip of the device which could potentially have contributed to the complaint incident.Visual and tactile examination found no kinks or damage along the shaft of the device.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8614510
Report Number2134265-2019-05347
Device Sequence Number2075349
Product Code FGE
UDI-Device Identifier08714729793502
UDI-Public08714729793502
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/10/2022
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0023174191
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2019
Initial Date Received by Manufacturer 04/26/2019
Supplement Date Received by Manufacturer06/12/2019
Initial Report FDA Received Date05/16/2019
Supplement Report FDA Received Date07/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STENT: EPIC; STENT: EPIC; STENT: EPIC